Non-local Diffusion Equations Involving the Fractional \(p(\cdot )\)-Laplacian

  • Elard J. HurtadoEmail author


In this paper we study a class of nonlinear quasi-linear diffusion equations involving the fractional \(p(\cdot )\)-Laplacian with variable exponents, which is a fractional version of the nonhomogeneous \(p(\cdot )\)-Laplace operator. The paper is divided into two parts. In the first part, under suitable conditions on the nonlinearity f, we analyze the problem \(({\mathscr {P}}_{1})\) in a bounded domain \(\varOmega \) of \({\mathbb {R}}^N\) and we establish the well-posedness of solutions by using techniques of monotone operators. We also study the large-time behaviour and extinction of solutions and we prove that the fractional \(p(\cdot )\)-Laplacian operator generates a (nonlinear) submarkovian semigroup on \(L^{2}(\varOmega ).\) In the second part of the paper we establish the existence of global attractors for problem \(({\mathscr {P}}_{2})\) under certain conditions in the potential \({\mathbb {V}}.\) Our results are new in the literature, both for the case of variable exponents and for the fractional p-laplacian case with constant exponent.


Fractional p(x)-Laplace operator Asymptotic behavior of solutions Diffusion equations Attractors 

Mathematics Subject Classification

35R11 35B40 35K57 35B41 



The author would like to thanks Professor Juan Rocha Barriga and Professor Lauren Maria Mezzomo Bonaldo for their suggestions and fruitful discussions. The author would like to thank the anonymous referee by the careful reading and all of his/her valuable comments.


  1. 1.
    Akagi, G., Matsuura, K.: Nonlinear diffusion equations driven by the \(p(\cdot )\)-Laplacian. NoDEA Nonlinear Differ. Equ. Appl. 20(1), 37–64 (2013)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Bahrouni, A.: On a new fractional Sobolev space and applications to nonlocal variational problems with variable exponent. Discrete Contin. Dyn. Syst. Ser. S 11(3), 379–389 (2018)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Barbu, L., Moroşanu, G.: Elliptic-like regularization of a fully nonlinear evolution inclusion and applications. Commun. Contemp. Math. 19(5), 1650037 (2017)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Barvu, V.: Nonlinear Semigroups and Differential Equations in Banach Space. Noordhoff International, Leyden (1976)Google Scholar
  5. 5.
    Brezis, H.: Operateurs maximaus monotones et semi-groupes de contractions dans les espaces de Hilbert. North-Holland Publishing Company, Amsterdam (1973)zbMATHGoogle Scholar
  6. 6.
    Brezis, H.: Functional Analysis, Sobolev Spaces and Partial Differential Equations. Universitex. Springer, New York (2011)zbMATHGoogle Scholar
  7. 7.
    Brasco, L., Parini, E., Squassina, M.: Stability of variational eigenvalues for the fractional p-Laplacian. Discrete Contin. Dyn. Syst. 36, 1813–1845 (2016)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Bogdan, K., Burdzy, K., Chen, Z.-Q.: Censored stable processes. Probab. Theory Relat. Fields 127(1), 89–152 (2003)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Caffarelli, L.: Nonlocal Equations, Drifts and Games. Nonlinear Partial Differential Equations, pp. 37–52. Springer, Berlin (2012)zbMATHGoogle Scholar
  10. 10.
    Cipriani, F., Grillo, G.: Nonlinear Markov semigroups, nonlinear Dirichlet forms and applications to minimal surfaces. J. Reine Angew. Math. 562, 201–235 (2003)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Cholewa, J.W., Dlotko, T.: Global Attractors in Abstract Parabolic Problems. Cambridge University Press, Cambridge (2000)zbMATHGoogle Scholar
  12. 12.
    Del Pezzo, L.M., Rossi, J.D.: Traces for fractional Sobolev spaces with variable exponents. Adv. Oper. Theory 2(4), 435–446 (2017)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Diening, L., Harjulehto, P., Hasto, P., Ruzicka, M.: Lebesgue and Sobolev Spaces with Variable Exponents. Lecture Notes in Mathematics, vol. 2017. Springer, Heidelberg (2011)zbMATHGoogle Scholar
  14. 14.
    Di Nezza, E., Palatucci, G., Valdinoci, E.: Hitchhiker’s guide to the fractional Sobolev spaces. Bull. Sci. Math. 136, 521–573 (2012)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Fan, X.: Boundary trace embedding theorems for variable exponent Sobolev spaces. J. Math. Anal. Appl. 339, 1395–1412 (2008)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Fan, X.: Solutions for \(p(x)\)-Laplacian Dirichlet problems with singular coefficients. J. Math. Anal. Appl. 312, 464–477 (2005)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Fu, Y., Pucci, P.: On solutions of space-fractional diffusion equations by means of potential wells. Electron. J. Qual. Theory Differ. Equ. 70, 1–17 (2016)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Franzina, G., Palatucci, G.: Fractional p-eigenvalues. Riv. Math. Univ. Parma (N.S.) 5, 373–386 (2014)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Giacomoni, J., Tiwari, S.: Existence and global behavior of solutions to fractional \(p\)-Laplacian parabolic problems. Electron. J. Differ. Equ. 44, 1–20 (2018)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Gilboa, P., Osher, S.: Nonlocal operators with applications to image processing. Multiscale Model. Simul. 7(3), 1005–1028 (2008)MathSciNetzbMATHGoogle Scholar
  21. 21.
    Grisvard, P.: Elliptic Problems in Nonsmooth Domains. Mathematical Studies Monograph, vol. 24. Pitman, Boston (1985)zbMATHGoogle Scholar
  22. 22.
    Iannizzotto, A., Shibo, S.L., Perera, K., Squassina, M.: Existence results for fractional p-Laplacian problems via Morse theory. Adv. Calc. Var. 9, 101–125 (2016)MathSciNetzbMATHGoogle Scholar
  23. 23.
    Iannizzotto, A., Mosconi, S., Squassina, M.: Global Hölder regularity for the fractional p-Laplacian. Preprint, arXiv:1411.2956 (2018)
  24. 24.
    Kaufmann, U., Rossi, J.D., Vidal, R.: Fractional Sobolev spaces with variable exponents and fractional \(p(x)\)-Laplacians. Electron J. Qual. Theory Differ. Equ. 76, 1–10 (2017)MathSciNetzbMATHGoogle Scholar
  25. 25.
    Kovăcik, O., Răkosnik, J.: On spaces \(L^{p(x)}\) and \(W^{k,p(x)}\). Czechoslovak Math. J. 41, 592–618 (1991)MathSciNetzbMATHGoogle Scholar
  26. 26.
    Laskin, N.: Fractional quantum mechanics and Levy path integrals. Phys. Lett. A 268(4–6), 298–305 (2000)MathSciNetzbMATHGoogle Scholar
  27. 27.
    Lindgren, E., Lindqvist, P.: Fractional eigenvalues. Calc. Var. Partial Differ. Equ. 49, 795–826 (2014)MathSciNetzbMATHGoogle Scholar
  28. 28.
    Minty, G.J.: Monotone (nonlinear) operators in Hilbert space. Duke Math. J. 29, 341–346 (1962)MathSciNetzbMATHGoogle Scholar
  29. 29.
    Mellet, A., Mischler, S., Mouhot, C.: Fractional diffusion limit for collisional kinetic equations. Arch. Ration. Mech. Anal. 199, 493–525 (2011)MathSciNetzbMATHGoogle Scholar
  30. 30.
    Simon, J.: Régularité de la solution d’une équation non lineéaire dans \({\mathbb{R}}^{N}\). In: Benilan, P., Robert, J. (eds.) Journés d’Analyse Non Linéaire. Lecture Notes in Mathematics, vol. 655, pp. 205–227. Springer, Berlin (1978)Google Scholar
  31. 31.
    Vázquez, J.L.: The Dirichlet problem for the fractional \(p\)-Laplacian evolution equation. J. Differ. Equ. 260(7), 6038–6056 (2016)MathSciNetzbMATHGoogle Scholar
  32. 32.
    Velez-Santiago, A., Warma, M.: A class of quasi-linear parabolic and elliptic equations with nonlocal Robin boundary conditions. J. Math. Anal. Appl. 372, 120–139 (2010)MathSciNetzbMATHGoogle Scholar
  33. 33.
    Willem, M.: Minimax Theorems. Birkhauser, Boston (1996)zbMATHGoogle Scholar
  34. 34.
    Warma, M.: Local Lipschitz continuity of the inverse of the fractional \(p\)-Laplacian, Hölder type continuity and continuous dependence of solutions to associated parabolic equations on bounded domains. Nonlinear Anal. 135, 129–157 (2016)MathSciNetzbMATHGoogle Scholar
  35. 35.
    Warma, M.: The fractional relative capacity and the fractional Laplacian with Neumann and Robin boundary conditions on open sets. Potential Anal. 42, 499–547 (2015)MathSciNetzbMATHGoogle Scholar
  36. 36.
    Zeidler, E.: Nonlinear Functional Analysis and Its Applications. Springer, Berlin (1990)zbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Departamento de Matemática e Computação, Faculdade de Ciências e TecnologiaUNESP - Universidade Estadual PaulistaPresidente PrudenteBrazil

Personalised recommendations